MAUDE Adverse Event Report: PENUMBRA, INC. NEURON DELIVERY CATHETER 070; DQY

PENUMBRA, INC. NEURON DELIVERY CATHETER 070; DQY
Model Number PND6F070956M
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the neuron 070 was ovalized approximately 95.0 cm from the hub.The neuron 070 was kinked approximately 20.5, 21.5, 47.0, and 49.0 cm from the hub.Conclusions: evaluation of the returned neuron 070 revealed that the device was ovalized and kinked.If the device is retracted out of its packaging tube at an extreme angle or mishandled during preparation, damage such as this may occur.Further evaluation of the neuron 070 revealed that the device was kinked in multiple locations.These kinks were likely incidental to the reported issue and may have occurred due to the packaging of the device for return to penumbra.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff found that the tip of the neuron 6f 070 delivery catheter (neuron 070) was damaged when the physician wanted to flush the device on the back table.The damage to the neuron 070 was found prior to use.Therefore, the neuron 070 was not used in the procedure.The procedure was completed using a new neuron 070.

Brand Name
NEURON DELIVERY CATHETER 070
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7764133
Report Number3005168196-2018-01527
Device Sequence Number1230870
Product Code DQY
UDI-Device Identifier00814548010076
UDI-Public00814548010076
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/09/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2021
Device Model NumberPND6F070956M
Device Catalogue NumberPND6F070956M
Device Lot NumberF81585
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer01/14/2005
01/14/2005
Initial Report FDA Received Date08/08/2018
Supplement Report FDA Received Date02/03/2020
02/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005